Alert archive / Idaho / Freeze Warnings in 2011

Freeze Warning 2, NWS Pocatello, ID

April 30, 2011

NWS Pocatello, ID issued this freeze warning at Apr 30, 2011, 1:44 PM MDT. It took effect at May 1, 2011, 1:00 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 30, 2011, 1:44 PM MDT (19:44 UTC)
In effect from
May 1, 2011, 1:00 AM MDT
Expired
May 1, 2011, 8:15 AM MDT
In force
7 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

023 
WWUS75 KPIH 301944
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
144 PM MDT SAT APR 30 2011


IDZ017-020-021-011000-
/O.NEW.KPIH.FZ.W.0002.110501T0700Z-110501T1500Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON...
INL COMPLEX...POCATELLO...BLACKFOOT...MASSACRE ROCKS
144 PM MDT SAT APR 30 2011

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM MDT SUNDAY. 

* TEMPERATURES: 25 TO 30.

* TIMING: FALLING BELOW 30 AFTER MIDNIGHT.

* LOCATIONS INCLUDE: POCATELLO...BLACKFOOT...MASSACRE ROCKS... 
  IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON...INL 
  COMPLEX...BURLEY...RUPERT...SHOSHONE...CAREY 

* IMPACTS: SUB-FREEZING TEMPERATURES MAY KILL SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
2 follow-up statements
684 
WWUS75 KPIH 011009
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
409 AM MDT SUN MAY 1 2011

IDZ017-020-021-011500-
/O.CON.KPIH.FZ.W.0002.000000T0000Z-110501T1500Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON...
INL COMPLEX...POCATELLO...BLACKFOOT...MASSACRE ROCKS
409 AM MDT SUN MAY 1 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. 

* TEMPERATURES: 25 TO 30.

* TIMING: THROUGH 9 AM.

* LOCATIONS INCLUDE: POCATELLO...BLACKFOOT...MASSACRE ROCKS... 
  IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON...INL 
  COMPLEX...BURLEY...RUPERT...SHOSHONE...CAREY

* IMPACTS: SUB-FREEZING TEMPERATURES MAY KILL SENSITIVE
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
129 
WWUS75 KPIH 011415
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
815 AM MDT SUN MAY 1 2011

IDZ017-020-021-011515-
/O.CAN.KPIH.FZ.W.0002.000000T0000Z-110501T1500Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON...
INL COMPLEX...POCATELLO...BLACKFOOT...MASSACRE ROCKS
815 AM MDT SUN MAY 1 2011

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE
FREEZE WARNING. 

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this freeze warning went out at Apr 30, 8:55 AM MDT, 4 hours 49 minutes earlier.

Area forecast discussion, Apr 30, 8:55 AM MDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
855 AM MDT SAT APR 30 2011

.SHORT TERM...TODAY THROUGH MONDAY NIGHT. QUICK UPDATE THIS MORNING
TO EXPIRE FREEZE WARNING. SEE PREVIOUS DISCUSSION BELOW. HUSTON

NORTHERLY FLOW ALOFT CONTINUES THROUGH SUNDAY KEEPING VERY COLD
CONDITIONS OVER SOUTHEAST IDAHO. WEAK WAVES AND IN THE FLOW AND
INSTABILITY WILL KEEP THE THREAT FOR SHOWERS IN THE FORECAST THE
NEXT TWO DAYS. SOME VERY LIGHT BANDS OF SNOW EARLY THIS MORNING IN
EASTERN HIGHLANDS AND NORTHERN SNAKE PLAIN...MOST NOT REACHING THE
SURFACE BUT ENOUGH TO KEEP AT LEAST ISOLATED TO SCATTERED IN THE
MORNING GRIDS. FREEZE WARNING IN EFFECT IN SNAKE PLAIN AND MAGIC
VALLEY UNTIL 9 AM AND WILL LIKELY NEED ANOTHER ONE FOR TONIGHT AND
SUNDAY MORNING ON THE FIRST DAY OF MAY. WINDS SHOULD BE MUCH
LIGHTER TODAY AS GRADIENT WEAKENS CONSIDERABLY. WILL REMAIN VERY
COLD THROUGH SUNDAY. TEMPERATURES WILL EASE BACK CLOSER TO
SEASONAL NORMALS MONDAY AS UPPER RIDGE MOVES IN AHEAD OF THE NEXT
SYSTEM WHICH MAY SPREAD SOME SHOWERS BACK INTO THE CENTRAL MOUNTAINS
MONDAY NIGHT. GK

.LONG TERM...TUESDAY THROUGH FRIDAY. GOOD AGREEMENT BETWEEN THE GFS
AND ECMWF BRINGING A COLD FRONT THROUGH THE CENTRAL MOUNTAINS EARLY
TUESDAY MORNING. LOOKING AT SATELLITE IMAGERY NEAR 160W...PREFER THE
LIGHTER PRECIPITATION AMOUNTS IN THE GFS OVER THE ECMWF. THE
FOLLOWING COLD FRONT ARRIVES ABOUT FRIDAY AFTERNOON. THE GFS IS
FASTER AND WEAKER THAN THE ECMWF AND ENSEMBLES SHOW A BIT OF SPREAD
AND TIMING DIFFERENCES. CURRENT FORECAST IS A COMPROMISE BETWEEN THE
TWO. RS
&&

.AVIATION...ONE MORE BAND OF SHOWERS OFF THE SOUTH DAKOTA LOW
SWEEPING THE UPPER AND LOWER SNAKE PLAIN THIS MORNING. MVFR CEILINGS
AND LIGHT SNOW SHOWERS AT KIDA SHOULD END BY 14Z...AT KPIH ABOUT
17Z...THEN GENERALLY VFR CONDITIONS. ON SUNDAY...A MINOR DISTURBANCE
COMES OVER THE WEST COAST RIDGE AND THROUGH THE SNAKE PLAIN AND
EASTERN HIGHLANDS DURING THE AFTERNOON. THE AIR MASS BECOMES DRIER
AND SHOWERS SHOULD BE EVEN MORE ISOLATED. RS
&&

.PIH WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Apr 30, 3:53 AM MDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
353 AM MDT SAT APR 30 2011

IDZ017-020-021-011000-
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
353 AM MDT SAT APR 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

A FREEZE WARNING IS IN EFFECT THROUGH 9 AM. ANOTHER FREEZE WARNING
WILL LIKELY BE ISSUED TONIGHT AND SUNDAY MORNING AS A COLD AIR
MASS REMAINS ENTRENCHED OVER THE REGION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

EXPECT WARMING CONDITIONS NEXT WEEK WITH LITTLE PRECIPITATION. THE
WARMING TEMPERATURES COULD CAUSE A RISE IN LOCAL RIVERS.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

IDZ018-019-022>025-031-032-011000-
SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-SOUTH CENTRAL HIGHLANDS-
CARIBOU HIGHLANDS-CACHE VALLEY/IDAHO PORTION-
WASATCH MOUNTAINS/IDAHO PORTION-BIG AND LITTLE WOOD RIVER REGION-
LOST RIVER/PAHSIMEROI-
353 AM MDT SAT APR 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

EXPECT ISOLATED TO SCATTERED SNOW SHOWERS TODAY AS A COLD AIR MASS
REMAINS OVER THE REGION. LITTLE ACCUMULATION IS EXPECTED HOWEVER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

EXPECT A WARMING TREND NEXT WEEK WITH ONLY LIGHT SHOWERS MONDAY
NIGHT AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Freeze Warnings in Idaho, 2011Every freeze warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.